NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 29, 2016
Boniva/Actonel and cough
I have had a nagging cough for several years - diagnosed first as bronchitis, then acid reflux (endoscopy showed none), have been tested for TB, lab analysis of phlem, etc. After visits to several different doctors there is no definite diagnosis. I am wondering if boniva (now taking) or actone (taken previously) might be the cause of this cough. I have no other symptoms but have several serious coughing attacks every day.
I am not aware of a connection between bisphosphonates and coughing. There is, however, an association between certain blood pressure medications and coughing. You can always discontinue Boniva for a month or two and see what happens to your cough. Restarting Boniva once the symptoms have been gone for a month or two would allow you to see if taking the medication is related to the cough.
Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati